Alert archive / Illinois / Frost Advisories in 2018

Frost Advisory 3, NWS St. Louis, MO

April 28, 20184 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 28, 2018, 3:24 AM CDT for 4 counties in Illinois. It took effect at Apr 29, 2018, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 3:24 AM CDT (08:24 UTC)
In effect from
Apr 29, 2018, 1:00 AM CDT
Expired
Apr 29, 2018, 7:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Bond County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS73 KLSX 280824
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
324 AM CDT Sat Apr 28 2018


ILZ060-064-065-070-282030-
/O.NEW.KLSX.FR.Y.0003.180429T0600Z-180429T1200Z/
Bond IL-Fayette IL-Marion IL-Montgomery IL-
Including the cities of Centralia, Litchfield, Salem, 
and Vandalia
324 AM CDT Sat Apr 28 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

The National Weather Service in Saint Louis has issued a Frost
Advisory, which is in effect from 1 AM to 7 AM CDT Sunday.

* TIMING...Early Sunday morning.

* TEMPERATURES...In the mid 30s.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Byrd
2 follow-up statements
903 
WWUS73 KLSX 282028
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
328 PM CDT Sat Apr 28 2018

ILZ060-064-065-070-291200-
/O.CON.KLSX.FR.Y.0003.180429T0600Z-180429T1200Z/
Bond IL-Fayette IL-Marion IL-Montgomery IL-
Including the cities of Centralia, Litchfield, Salem, 
and Vandalia
328 PM CDT Sat Apr 28 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...

* TIMING...Early Sunday morning.

* TEMPERATURES...In the lower to mid 30s.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

TES
409 
WWUS73 KLSX 291200
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
700 AM CDT Sun Apr 29 2018


ILZ060-064-065-070-291300-
/O.EXP.KLSX.FR.Y.0003.000000T0000Z-180429T1200Z/
Bond IL-Fayette IL-Marion IL-Montgomery IL-
Including the cities of Centralia, Litchfield, Salem, 
and Vandalia
700 AM CDT Sun Apr 29 2018

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Temperatures are beginning to warm up this morning, so the Frost
Advisory will be allowed to expire at 7 AM.

$$

Byrd

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 27, 11:18 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 27, 11:18 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1118 PM CDT Fri Apr 27 2018

.UPDATE...
Issued at 955 PM CDT Fri Apr 27 2018

Forecast trends are on track for tonight into Saturday. The cold
front continues to march steadily south and was showing up nicely
on the KLSX WSR-88D stretching from near Moberly to Louisiana and
then into central IL. There have been a few weak radar returns
occurring with a band of mid clouds accompanying the front, but
nothing remotely indicative of measurable precipitation. The front
will continue to move southward and through the CWA overnight
accompanied by slowly diminishing clouds, and northerly winds in
its wake ushering cooler air into the region. High pressure will
settle into the area on Saturday with some fair weather cu and
highs anywhere from 5-12 degrees cooler than today.

Glass

&&

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 235 PM CDT Fri Apr 27 2018

A strong shortwave was moving southeastward through WI this
afternoon with a surface low over northeastern IA and a trailing
cold front extending southwest through IA and into eastern
Nebraska. This cold front will move southeastward through our
forecast area tonight. A band of mid level cloudiness will advect
southeastward through our area tonight. There may be a few
sprinkles from these mid level clouds this evening across west
central IL. Highs on Saturday will be slightly cooler than today
as northerly winds behind the front brings cooler air into the
region. Highs on Saturday will be 5 to 10 degrees below normal.

GKS

.LONG TERM...  (Saturday Night through Next Friday)
Issued at 235 PM CDT Fri Apr 27 2018

Good radiational cooling can be expected Saturday night with the
surface ridge axis just east of our forecast area leading to a
clear sky and light wind along with low surface dew points for
late April. Lows will be unseasonably cool with at least patchy
frost expected across west central and southwest IL. Much warmer
temperatures will begin on Monday due to upper level ridging over
the central US along with increasing southerly winds on the
backside of the retreating surface ridge. The threat for
convection will begin to increase on Tuesday, especially across
northeast MO as the upper level ridge shifts east of the region
and a moist and active southwesterly upper level flow becomes
established. A southwesterly low level jet will also bring
increasing low level moisture into the area. The chance for
convection will increase by late Tuesday night and Wednesday,
mainly across northeast and central MO and west central IL as a
cold front sags southward to near the MO and IA border. More
widespread convection is likely Wednesday night through Thursday
night as the upper level trough moves into the northern Plains and
a cold front moves slowly southeastward through our area. Still
plenty of uncertainty as to the timing of the upper level trough
moving out of the southwestern US, and the cold frontal passage
through our area. Also significant model differences with their
highest QPF for our area as well as any potential for severe
weather, but the pattern will be more active and Spring-like with
warmer temperatures and higher humidities beginning Tuesday or
Tuesday night.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1111 PM CDT Fri Apr 27 2018

VFR flight conditions will prevail through the forecast period.
The cold front continues to move southward and should pass
through all the terminals by 06Z accompanied by northwest winds
and a broken and decreasing band of mid clouds. High pressure
will build south into the area on Saturday with northerly winds
and scattered diurnal cu.

SPECIFICS FOR KSTL:

VFR flight conditions will prevail through the forecast period.
The cold front continues to move southward and should pass
through KSTL before 06Z accompanied by northwest winds and a
broken and decreasing band of mid clouds. High pressure will build
south into the area on Saturday with northerly winds and
scattered diurnal cu.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 27, 3:37 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
337 PM CDT Fri Apr 27 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
337 PM CDT Fri Apr 27 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance for thunderstorms across much of the area
Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

Nearby

Frost Advisories in Illinois, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.